Texas, 2021

Flash Flooding in Texas, June 3, 2021

June 3, 2021 · NWS CRP · 4 events in 2 counties and zones

|As the storms moved across south Texas, locally heavy rainfall occurred with 3 to 5 inches of rainfall from Alice to Beeville. The heavy rainfall produced flash flooding, causing some roads to be closed.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$40,000
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CRP wrote it up.

An upper level disturbance moving into the Hill Country interacted with deep moisture over south Texas to produce a line of thunderstorms during the afternoon of the 3rd.|As the storms moved across south Texas, locally heavy rainfall occurred with 3 to 5 inches of rainfall from Alice to Beeville. The heavy rainfall produced flash flooding, causing some roads to be closed.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Jun 3, 3:46 PM CST, 1 hour 14 minutes earlier.

Area forecast discussion, Jun 3, 3:46 PM CST, 1 hour 14 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
446 PM CDT Thu Jun 3 2021

.SHORT TERM (Tonight through Friday Night)...

The ECMWF/NAM deterministic runs predict increasing upper forcing
during the period associated with the approaching upper
trough/low. NAM predicts PWAT values well above normal during the
period. The GFS, and to a lesser extent the RAP, maintains a weak
quasi-stationary boundary across the CWA overnight, while the NAM
keeps it farther south. Expect scattered/numerous convection
during the period. The RAP and NAM predict thermodynamic profiles
conducive to efficient rainfall production (warm nearly saturated
0-4km layer and moderate CAPE) after 06z Friday, with significant
0-6km vertical shear as the caveat. Likely that rainfall totals
over many areas exceed hourly FFG values. Concur with WPC
regarding the Marginal/Slight Risk over the CWA tonight/Friday.
Coordinated with BRO WFO and issued a FFA for all of the CWA for
the 00-12z Friday period. It will likely need to be extended
beyond 12z Friday yet will defer to the mid shift.

&&

.LONG TERM (Saturday through Thursday)...

Rain chances will continue through the extended period, but may some
drying by the end of next week.

A mid/upper level low will meander across TX through Saturday with
embedded short waves rounding its base and moving across S TX.
Models prog the environment to be unstable with minimal CIN and
ample amount of moisture. PWATs are progged to range from 1.6 inches
across the west to 1.9 across the northeastern portions of the CWA.
Models are also hinting at a weak boundary/convergence zone across
the northwestern CWA Sat morning and increasing diffluence aloft.
All of these features combined will be conducive for sct to num
showers and thunderstorms on Saturday with possibly a few strong
storms. QPF values are not quite as high for Sat as previous runs,
but the forecasted environment will have the potential for locally
heavy rainfall, especially across the Victoria Crossroads. The
Weather Prediction Center has a marginal risk for excessive rainfall
for the VCT area on Sat.

Slightly drier Sunday as the upper low axis shifts east of the area
and brings dry mid levels across S TX. Still enough moisture for iso
to sct convection with the better chances remaining across the VCT
area. Models prog another short wave embedded in the northwest flow
aloft to move southeast across the region Monday bringing another
round of convection. This pattern continues through the middle of
next week.

Warmer max temps Sunday through mid week combined with a humid
environment could lead to afternoon heat indices reaching 105 across
the western CWA. Monday may see heat indices ranging from 105 to
108.

&&

.MARINE...

The combination of a developing upper level low pressure system
and copious moisture will contribute to scattered/numerous showers
and thunderstorms late tonight through Friday. A weak to
moderate, to sometimes moderate, onshore flow can be expected
Saturday through the middle of next week. Isolated to scattered
showers and thunderstorms will be possible daily.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    71  82  71  83  73  /  60  70  60  60  30
Victoria          69  81  70  82  70  /  60  70  70  80  50
Laredo            70  87  71  90  72  /  60  60  50  30  10
Alice             69  84  68  86  70  /  60  70  60  50  20
Rockport          72  84  73  84  74  /  60  70  60  60  40
Cotulla           71  86  70  88  72  /  60  70  60  50  20
Kingsville        71  82  70  85  72  /  60  70  60  50  20
Navy Corpus       73  82  74  83  76  /  60  70  60  60  30

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Flash Flood Watch through Friday morning For the following
     zones: Aransas Islands...Bee...Calhoun Islands...Coastal
     Aransas...Coastal Calhoun...Coastal Kleberg...Coastal
     Nueces...Coastal Refugio...Coastal San Patricio...Duval...
     Goliad...Inland Calhoun...Inland Kleberg...Inland Nueces...
     Inland Refugio...Inland San Patricio...Jim Wells...Kleberg
     Islands...La Salle...Live Oak...McMullen...Nueces Islands...
     Victoria...Webb.

GM...None.

&&

WC/87...SHORT TERM
TE/81...LONG TERM
Hazardous weather outlook, Jun 3, 3:36 AM CST, 13 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
436 AM CDT Thu Jun 3 2021

TXZ229>234-239>247-342>347-442-443-447-040945-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
436 AM CDT Thu Jun 3 2021

This hazardous weather outlook is for South Texas.

.DAY ONE...Today and Tonight

Scattered showers and thunderstorms are possible today, with the
activity becoming scattered to numerous tonight. Some strong
thunderstorms will be possible. Heavy rain and some flooding will
also be possible at times.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Daily chances for thunderstorms will continue from Friday through
Wednesday. Heavy rain and some flooding will be possible at times.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Spotters are encouraged to
relay reports of severe weather and flooding to the NWS while
following local, state, and CDC guidelines. Use hashtags
#ccspotter and #txwx

GMZ230-235-250-255-270-275-040945-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
436 AM CDT Thu Jun 3 2021

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...Today and Tonight

Scattered showers and thunderstorms are possible today, with
the activity becoming scattered to numerous tonight.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Scattered to numerous thunderstorms are expected across the Coastal
Waters Friday and Saturday, then isolated to scattered thereafter.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

ANM/MCZ

In the hours before

Local storm report, Jun 3, 3:01 PM CST, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
401 PM CDT THU JUN 3 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     FLOOD            7 WSW TILDEN            28.41N 98.64W
06/03/2021                   MCMULLEN           TX   LAW ENFORCEMENT

            WATER OVER THE ROAD AT OLD FOWLERTON RD AND
            MARTIN RANCH RD. ROAD IS STILL PASSABLE.

&&

CB
Local storm report, Jun 3, 3:07 PM CST, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
407 PM CDT THU JUN 3 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     FLOOD            10 N LOMA ALTA          28.24N 98.51W
06/03/2021                   MCMULLEN           TX   LAW ENFORCEMENT

            WATER OVER THE ROAD AT THE INTERSECTION OF
            FM 1962 AND SAN DIEGO ROAD.

&&

CB
Special weather statement, Jun 3, 3:11 PM CST, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
411 PM CDT Thu Jun 3 2021

TXZ240-241-243-032145-
Jim Wells-Inland Nueces-Duval-
411 PM CDT Thu Jun 3 2021

...STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL DUVAL...WEST
CENTRAL NUECES AND NORTHWESTERN JIM WELLS COUNTIES...

At 410 PM CDT, strong thunderstorms were from 10 miles southwest of
San Diego to San Diego to near Lake Alice, moving northeast at 25
mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Alice, San Diego, Tecalote, Alfred-South La Paloma, Alice Acres,
Alfred, Westdale, Agua Dulce and Lake Alice.

This includes US Highway 281 between mile markers 660 and 678.

LAT...LON 2757 9835 2777 9841 2800 9803 2777 9786
TIME...MOT...LOC 2110Z 240DEG 21KT 2776 9822

TMT
Special weather statement, Jun 3, 3:23 PM CST, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
423 PM CDT Thu Jun 3 2021

TXZ231-232-241-243-244-246-032200-
Live Oak-Jim Wells-Inland Nueces-Inland San Patricio-Bee-Inland
Refugio-
423 PM CDT Thu Jun 3 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN NUECES...
WESTERN SAN PATRICIO...NORTHEASTERN JIM WELLS...WEST CENTRAL
REFUGIO...SOUTHEASTERN LIVE OAK AND SOUTHERN BEE COUNTIES...

At 423 PM CDT, radar indicated strong thunderstorms were located
along a line extending from 7 miles north of Argenta to Mathis to
near Banquete. Movement was east at 30 mph.

Winds in excess of 40 mph and pea size hail are possible with these
storms.

Locations impacted include...
Corpus Christi, Beeville, Sinton, Mathis, Skidmore, Odem, Orange
Grove, St. Paul, Lake City, San Patricio, Edroy, Tynan, Sandia, West
Sinton, Argenta, Annaville, Mount Lucas, Calallen, Dinero and
Lagarto.

This includes the following highways...
 Interstate 37 between mile markers 5 and 52.
 US Highway 181 between mile markers 594 and 624.
 US Highway 59 between mile markers 698 and 712.
 US Highway 77 between mile markers 642 and 658.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 2787 9798 2839 9797 2842 9747 2841 9745
      2780 9748
TIME...MOT...LOC 2123Z 265DEG 27KT 2827 9782 2807 9782 2785 9786

TMT
Special weather statement, Jun 3, 3:43 PM CST, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
443 PM CDT Thu Jun 3 2021

TXZ243-343-032230-
Inland Nueces-Coastal Nueces-
443 PM CDT Thu Jun 3 2021

...A STRONG THUNDERSTORM WILL AFFECT WESTERN NUECES COUNTY...

At 442 PM CDT, a strong thunderstorm was located near Banquete, or 8
miles northwest of Driscoll, moving east at 25 mph.

Winds from 40 tp 50 mph and pea size hail are possible with this
storm.

Locations impacted include...
Corpus Christi, Robstown, Driscoll, Corpus Christi International
Airport, Clarkwood, Annaville, Banquete, Agua Dulce, Petronila, North
San Pedro and Tuloso.

This includes the following highways...
 Interstate 37 between mile markers 4 and 10.
 US Highway 77 between mile markers 672 and 680.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 2765 9794 2786 9790 2784 9746 2765 9746
TIME...MOT...LOC 2142Z 271DEG 23KT 2777 9783

TMT
Special weather statement, Jun 3, 4:11 PM CST, 49 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
511 PM CDT Thu Jun 3 2021

TXZ232-233-246-032245-
Bee-Inland Refugio-Goliad-
511 PM CDT Thu Jun 3 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN GOLIAD...
NORTHWESTERN REFUGIO AND SOUTHEASTERN BEE COUNTIES...

At 510 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Beeville to 8 miles southwest of
Blanconia. Movement was northeast at 20 mph.

Winds in excess of 40 mph and pea size hail are possible with these
storms.

Locations impacted include...
Beeville, Berclair and Blanconia.

This includes the following highways...
 US Highway 181 between mile markers 590 and 600.
 US Highway 183 between mile markers 652 and 664.
 US Highway 59 between mile markers 676 and 698.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 2864 9769 2850 9719 2822 9742 2831 9780
TIME...MOT...LOC 2210Z 210DEG 17KT 2834 9770 2829 9747

TMT

The radar

The Corpus Christi radar (KCRP), 47 km away, was scanning. The volume nearest the first event began at 23:00 UTC.

Open the radar archive at this moment

Event by event

4 flash flood. Local standard time, as filed.

Flash Flood, Bee

When
June 3, 5:00 PM CST to 5:45 PM CST
Where
Bee County, 5 mi S of Skidmore to 1.97 mi S of Skidmore
Cause
Heavy Rain
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
28.178, -97.680

Highway 359 was closed due to water over the road between Skidmore and Tynan.

Flash Flood, Bee

When
June 3, 5:05 PM CST to 5:55 PM CST
Where
Bee County, 2 mi SSE of Beeville to 1.97 mi SE of Beeville
Cause
Heavy Rain
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
28.373, -97.737

Water covered the roadway on Farm to Market Road 888 just south of Highway 351 on the south side of Beeville.

Flash Flood, Bee

When
June 3, 5:05 PM CST to 5:55 PM CST
Where
Bee County, 4 mi SW of Beeville to 1.2 mi W of Beeville Muni Arpt
Cause
Heavy Rain
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
28.359, -97.796

Water was over the road on Highway 59 southwest of Beeville.

Flash Flood, Jim Wells

When
June 3, 5:30 PM CST to 5:50 PM CST
Where
Jim Wells County, Orange Grove to 0.98 mi SW of Orange Grove
Cause
Heavy Rain
Property damage
$10,000
Reported by
Public
Coordinates
27.970, -97.930

An Mping report was received of a creek overflowing that flooded a basement near Orange Grove.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2021Every state in 2021This day in weather historyWarnings in Texas, June 2021

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 967929, 967927, 967928, 967926.